My story, and possible atypical symptoms

Home The Candida Forum Candida Questions My story, and possible atypical symptoms

This topic contains 3 replies, has 2 voices, and was last updated by  raster 6 years ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #104226

    CiscoEngineer
    Member
    Topics: 1
    Replies: 1

    Hi All,

    I’m new here, and I am wondering if I have a case of yeast/candida infection, and I was wondering if you guys could take a few minutes to read my story and let me know what you think.

    Basically, long story short, my health began to fail in February of this year. Symptoms included chest pressure, heart-attack-mimicing symptoms when eating and laying down, indigestion, nausea, trapped gas, chest pain, weight loss, etc… After an unsuccessful ER trip from a diagnosis perspective, I followed up with my gastro, had an endoscopy performed, and was diagnosed with Eosinophilic Esophagitis. Basically an auto-immune problem brought on by food or environmental allergy. It basically causes your esophagus to become inflamed and harden as the auto-immune response, causing the symptoms mentioned above. The tell tale sign that you have EE, is that there are more than 15 Eosinophils in your throat, where there should be zero. In my case, the endoscopy and biopsy showed zero Eosinophils…but I have symptoms…and I responded to first line treatment. For this reason, and because I have a 10 year history of GERD and just had 72 allergens tested on me, and only ragweed showed positive, I believe I have Gastroesophageal Esopphagitis, as opposed to EE, which is basically inflammation in the esophagus caused my years of acid reflux. In other words, very similar symptoms, no Eosinophils. This is why treatment worked, because at it’s source, it is a steroid that reduces inflammation.

    After treatment, I turned my life around 360. I threw out all processed foods, and replaced them with only Whole Organic Foods from the Whole Foods Market. I eat a ton of veggies daily, and have no sulfates, HFCS, Hydrogenation, MSG, etc in my diet. I don’t buy or eat anything that I can’t pronounce the ingredients of, and I’ve switched all of my hygiene products to natural.

    So, there’s the backstory. Now, to get to what I am dealing with now:

    I was put on Flovent in late Feb, which is a corticosteroid inhaler, to treat the above issue and inflammation. As you all know I’m sure, a side effect of a steroid is immune suppression and potential subsequent yeast/candida infections. The doctor said to rinse my mouth out after every application. Well, I developed white in my mouth, mouth sores, and lesions on the 2nd day, despite rinsing, but that was really my only symptom. The doctor ordered an anti-fungal, and the problems in my mouth went away within a week or so of treatment. However, like a dummy, I didn’t finish the perscription, because I felt better and the white and lesions were gone.

    I finished my Flovent treatment, and felt pretty good. Then, a week or so after treatment ended, I started to feel sick again, but not like before. This time it was constant nausea, made worse by eating, or doing anything other than standing up straight. Sleeping was the worst, I would wake up in the middle of the night with bad nausea, like something was sitting on a really tender spot in my stomach. This would persist until about 4 or so hours after being awake, and would always come back when I ate. I also had stomach and intestinal discomfort, anxiety, and a feeling like I was going crazy. I looked in my mouth, and didn’t notice any white this time though.

    Immediately thinking I needed another dose of Flovent, I called my doctor, and he reluctantly prescribed another dose, but he said, “When we get off the phone, go check your mouth, because I think this sounds more like a fungal infection.” I checked my mouth and didn’t notice any white. I’ve been back on the Flovent for 3 weeks now, I have 1 week left, and initially it made me feel better, but not like it did the first time. For this, I attribute partially to a placebo effect.

    The past two weeks, however, I am noticing the symptoms that made me call in a 2nd Flovent dose returning; Nausea during and after eating, with stomach/intestinal discomfort, nausea in any position other than standing or sitting very straight. Mouth-wise, I have kanker sores, and peeling mouth skin. I have small parts that are white lines, but can’t tell if that is dead skin or thrush. Can’t tell if back of tongue has build up or if it is normal either. I have crazy anxiety and feelings of going crazy. Lastly, I am belching like crazy, from eating, and even when I don’t eat.

    I believe I have a yeast/candida infection, that was never fully treated since I stopped the medication prematurely, and it’s been marinating all this time, being made worse by keeping my immune system suppressed with a 2nd round of the steroids that caused the first infection.

    However, I am wondering if these nausea, discomfort, belching, anxiety symptoms are trademark, or if anyone has had similar symptoms? Any help would be much appreciated.

    Lastly, I’d like to provide a list of things that have been ruled out with tests and endoscopy:

    H. Pylori
    Hiatal Hernia
    Gastritis
    Crohn’s Disease
    Inflammatory Bowel Disease
    Colon Cancer
    Gallbladder Disease
    Pancreatitis
    Appendicitis
    Celiac Disease
    Gluten Sensitivity
    Food Allergies
    Stomach Cancer
    GERD – had it for 10 years, it’s NEVER given me nausea, just heartburn.

    So really, with that list, what else could it be at this point, right?

    #104230

    raster
    Participant
    Topics: 104
    Replies: 6838

    Check out the candida symptoms list:
    http://www.thecandidadiet.com/forum/yaf_postst6305_100-candida-symptoms-list.aspx

    Check out the candida tests that are recommended the most:
    http://www.candidaplan.com/store/Candida-Testing/

    I wouldn’t be as concerned about cancer and think you may be worrying too much. Stress is not good if you are concerned about your general health.

    I’d also look into SIBO (small intestinal bacteria overgrowth).

    It sounds like you have an acid problem with your digestion as well and acids can reduce this problem.

    -raster

    #104298

    CiscoEngineer
    Member
    Topics: 1
    Replies: 1

    Hi Raster,

    That list I supplied are things that have been ruled out already through tests. Those aren’t things I suspect that I may have.

    I will ask my doctor today about the possibility of SIBO.

    Thanks,

    #104302

    raster
    Participant
    Topics: 104
    Replies: 6838

    I’d also look into gut inflammation, histamine levels, and stomach acid levels.

    -rasters

Viewing 4 posts - 1 through 4 (of 4 total)

The topic ‘My story, and possible atypical symptoms’ is closed to new replies.